Alert archive / Vermont / River Flood Warnings in 2014

River Flood Warning 33, NWS Albany, NY

July 28, 2014Windham County, Vermont

NWS Albany, NY issued this river flood warning at Jul 28, 2014, 7:05 PM EDT for Windham County, Vermont. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2014, 7:05 PM EDT (23:05 UTC)
Expired
Jul 28, 2014, 10:09 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Windham County, VT

The radar

The Albany radar (KENX), 119 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Williams River near Rockingham (RKGV1). The gauge peaked at 9.69 ft at Jul 28, 2014, 7:00 PM EDT.

actionminormoderate51007/2807/2907/30
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01153550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WGUS41 KALY 282306
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
705 PM EDT MON JUL 28 2014

VTC025-291105-
/O.NEW.KALY.FL.W.0033.140728T2305Z-140729T1325Z/
/RKGV1.1.ER.140728T2208Z.140729T0100Z.140729T0725Z.NR/
705 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WILLIAMS RIVER AT ROCKINGHAM.
* FROM THIS EVENING UNTIL TUESDAY MORNING.
* AT 6 PM MONDAY THE STAGE WAS...9.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 9.8 
  FEET BY 9 PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER 3 AM TUESDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

SOUTHERN VERMONT
  ROCKINGHAM    8.0    9.4 MON 07 PM   9.7   8.4   6.6   5.0      

$$
1 follow-up statement
286 
WGUS81 KALY 290209
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1009 PM EDT MON JUL 28 2014

VTC025-290239-
/O.CAN.KALY.FL.W.0033.000000T0000Z-140729T1325Z/
/RKGV1.1.ER.140728T2208Z.140728T2315Z.140729T0101Z.NR/
1009 PM EDT MON JUL 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WILLIAMS RIVER AT ROCKINGHAM.
* AT 10 PM MONDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

SOUTHERN VERMONT
  ROCKINGHAM    8.0    7.0 MON 10 PM   4.8                        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jul 28, 5:40 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 28, 5:40 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT MON JUL 28 2014

.SYNOPSIS...
LOW PRESSURE OVER WESTERN NEW ENGLAND...WILL MOVE NORTHEAST TO
NEAR NORTHERN MAINE BY TUESDAY MORNING. A WEAK RIDGE OF HIGH
PRESSURE WILL BRING MAINLY FAIR AND COOL WEATHER ON TUESDAY. ON
WEDNESDAY...MOSTLY FAIR AND COOL WEATHER IS EXPECTED...BUT AN
UPPER LEVEL IMPULSE MAY CAUSE A FEW AFTERNOON SHOWERS OR
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH CANCELLED. RAIN WITH ISOLATED EMBEDDED
THUNDER STILL IN PARTS OF EASTERN NY AND WESTERN NEW ENGLAND...
SPINNING EAST ASSOCIATED WITH THE UPPER SYSTEM. CURRENT FORECAST
STILL REFLECTS CURRENT TRENDS SO VERY LITTLE TO ADJUST THROUGH
THIS EVENING EXCEPT TO TAKE OUT THE SEVERE THUNDERSTORM AND HEAVY
RAIN WORDING.

SOME PARTIAL CLEARING IS EXPECTED BY DAYBREAK...BUT UPSTREAM
CONDITIONS AND THE LOW LEVEL MOISTURE LEFT OVER OUR REGION IN THE
WAKE OF ALL THE RAIN SUGGESTS SOME AREAS MAY BE MOSTLY CLOUDY TO
CLOUDY THROUGH DAYBREAK. BOUNDARY LAYER WINDS SHOULD BE STEADY ALL
NIGHT...SUGGESTING SOME LIGHT WEST TO NORTHWEST SURFACE WINDS
PERSISTING IN SOME AREAS THROUGH THE NIGHT. SO...NOT IDEAL
RADIATIONAL COOLING CONDITIONS TONIGHT...BUT COLD ADVECTION SHOULD
HELP TEMPERATURES TO FALL TO THE LOWER TO MID 50S...SOME UPPER 40S
TO LOWER 50S IN HIGHER TERRAIN.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
ANY MORNING CLOUDINESS SHOULD DECREASE THROUGH THE MORNING AND
SUNSHINE SHOULD HELP TEMPERATURES CLIMB TO THE MID TO UPPER 70S
TOMORROW...WITH AROUND 70 TO MID 70S HIGHER TERRAIN. BETTER
RADIATIONAL COOLING CONDITIONS TOMORROW NIGHT WITH A LOW LEVEL
RIDGE AXIS OVER THE REGION AND LIGHT WINDS. LOWS IN THE 50S...WITH
40S IN COLDER SPOTS.

BROAD UPPER ENERGY ASSOCIATED WITH THE ADVANCING MEAN UPPER TROUGH
AXIS APPROACHES WEDNESDAY THROUGH THURSDAY. NOT MUCH MOISTURE
ASSOCIATED WITH THIS SYSTEM DOMINATED BY NORTHERN STREAM FLOW...SO
INTERVALS OF CLOUDS WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SLOWLY SPREADING EAST WEDNESDAY THROUGH THURSDAY.
HIGHS WEDNESDAY AND THURSDAY IN THE UPPER 70S TO LOWER 80S WITH
LOWER TO MID 70S HIGHER TERRAIN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THIS WILL BE A PERIOD OF VERY LITTLE ATMOSPHERIC MOTION ACROSS THE
NORTHEASTERN U.S.  DURING THIS TIME...A QUASI-STATIONARY FRONT WILL
BE SITUATED ALONG THE EAST COAST.  THE CLOSENESS OF THIS FRONT TO
OUR REGION COUPLED WITH WEAK HIGH PRESSURE INLAND WILL RESULT IN A
STAGNANT AIR MASS OF GRADUALLY INCREASING HUMIDITY THAT WILL MEAN A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT MOST OF THE PERIOD.
A COLD FRONT FROM CANADA WILL HAVE REACHED ONLY THE NORTHERN GREAT
LAKES AND SOUTHERN QUEBEC BY MONDAY...AND THUS SHALL PROVIDE NO
RELIEF TO OUR REGION.

THERE WILL ALSO BE LITTLE NOTABLE VARIATION IN THE TEMPERATURE
PATTERN...WITH HIGHS EACH DAY FROM THE LOWER 70S TO LOWER 80S.  LOWS
THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE HIGH PEAKS OF
THE WESTERN ADIRONDACKS...TO AROUND 60 DEGREES IN THE LOWER MID
HUDSON VALLEY.  LOWS FRIDAY THROUGH SUNDAY NIGHTS WILL RANGE FROM
THE LOWER 50S IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS...TO
THE LOWER 60S DOWN THE HUDSON AND LOWER CHAMPLAIN VALLEYS...THOUGH
READINGS MAY HOLD UP IN THE MID 60S DOWN THE HUDSON VALLEY SUNDAY
NIGHT.  NORMAL HIGHS AND LOWS IN ALBANY THE FIRST WEEK OF AUGUST ARE
IN THE LOWER 80S AND LOWER 60S...RESPECTIVELY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER
THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE
AREA.

THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE
CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING
TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT
ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR
MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE.

A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS
EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER
AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR
PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A
FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL
CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS
SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD
SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS
A THREAT AT THE TAF SITES.

OUTLOOK...

TUESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY: LOW OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
THURSDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
LOW PRESSURE OVER WESTERN NEW ENGLAND...WILL MOVE NORTHEAST TO
NEAR NORTHERN MAINE BY TUESDAY MORNING. A WEAK RIDGE OF HIGH
PRESSURE WILL BRING MAINLY FAIR AND COOL WEATHER ON TUESDAY. ON
WEDNESDAY...MOSTLY FAIR AND COOL WEATHER IS EXPECTED...BUT AN
UPPER LEVEL IMPULSE MAY CAUSE A FEW AFTERNOON SHOWERS OR
THUNDERSTORMS.

RH VALUES WILL BE 80 TO 100 PERCENT TONIGHT AND TOMORROW NIGHT. RH
VALUES WILL BE 40 TO 55 PERCENT TUESDAY AND WEDNESDAY AFTERNOONS.
WINDS ARE EXPECTED TO BE WEST TO NORTHWEST AT 15 MPH OR LESS
THROUGH TUESDAY...THEN SOUTH AT 15 MPH OR LESS WEDNESDAY.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY THROUGH THIS EVENING WITH SCATTERED
THUNDERSTORMS AS A LOW PRESSURE SYSTEM OVER WESTERN NEW ENGLAND
CONTINUES TO MOVE EASTWARD. HEAVY RAINFALL WILL OCCUR WITH SOME
STORMS AS THE ATMOSPHERE IS VERY MOIST WITH DEW POINTS IN THE 60S.
HAVE CONTINUED WITH ENHANCED WORDING IN FORECAST FOR HEAVY
RAINFALL.

THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH
UP TO AN INCH OF ADDITIONAL RAINFALL THROUGH THIS EVENING. LOCALLY
HEAVY RAINFALL IN THUNDERSTORMS MAY RESULT IN SOME FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS. AREAS WHICH HAVE ALREADY RECEIVED A
ROUND OF HEAVY RAINFALL WILL BE THE MOST VULNERABLE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...SND
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 28, 5:44 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT MON JUL 28 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
544 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 4:20 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     1 SW PHILMONT           42.24N  73.66W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1400445

SND
Local storm report, Jul 28, 4:28 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     2 SSW AUSTERLITZ        42.30N  73.49W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND POWER LINES DOWN

&&

EVENT NUMBER ALY1400446

SND
Local storm report, Jul 28, 4:30 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     PHILMONT                42.25N  73.65W
07/28/2014                   COLUMBIA           NY   TRAINED SPOTTER

            TREES DOWN ON NEW STREET

0214 PM     TSTM WND DMG     MELLENVILLE             42.25N  73.67W
07/28/2014                   COLUMBIA           NY   AMATEUR RADIO

            TREES DOWN ON SUMMIT STREET

0214 PM     TSTM WND DMG     1 SW PHILMONT           42.24N  73.66W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN

0219 PM     TSTM WND DMG     2 SSW AUSTERLITZ        42.30N  73.49W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND POWER LINES DOWN

0222 PM     TSTM WND DMG     AUSTERLITZ              42.32N  73.47W
07/28/2014                   COLUMBIA           NY   AMATEUR RADIO

            TREES DOWN IN ROAD

0240 PM     TSTM WND DMG     RICHMOND                42.37N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON LENOX RD

0240 PM     TSTM WND DMG     WEST STOCKBRIDGE        42.35N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LENOX RD

0241 PM     TSTM WND DMG     1 E WEST STOCKBRIDGE    42.35N  73.35W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE ON CAR

0244 PM     FLASH FLOOD      1 ESE LENOX             42.36N  73.27W
07/28/2014                   BERKSHIRE          MA   FACEBOOK

            2 FEET OF MOVING WATER ACROSS HOUSATONIC ST

&&

EVENT NUMBER ALY1400438 ALY1400439 ALY1400445 ALY1400446 ALY1400440
ALY1400441 ALY1400442 ALY1400443 ALY1400444

SND
Local storm report, Jul 28, 5:22 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      1 E NORTH WINDHAM       43.22N  72.72W
07/28/2014                   WINDHAM            VT   PUBLIC

            TATER HILL GOLF COURSE ACCESS ROAD WASHED OUT

&&

EVENT NUMBER ALY1400447

SND
Local storm report, Jul 28, 5:36 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     PHILMONT                42.25N  73.65W
07/28/2014                   COLUMBIA           NY   TRAINED SPOTTER

            TREES DOWN ON NEW STREET

0214 PM     TSTM WND DMG     1 SW PHILMONT           42.24N  73.66W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN

0219 PM     TSTM WND DMG     2 SSW AUSTERLITZ        42.30N  73.49W
07/28/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE AND POWER LINES DOWN

0222 PM     TSTM WND DMG     AUSTERLITZ              42.32N  73.47W
07/28/2014                   COLUMBIA           NY   AMATEUR RADIO

            TREES DOWN IN ROAD

0240 PM     TSTM WND DMG     RICHMOND                42.37N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON LENOX RD

0240 PM     TSTM WND DMG     WEST STOCKBRIDGE        42.35N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LENOX RD

0241 PM     TSTM WND DMG     1 E WEST STOCKBRIDGE    42.35N  73.35W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE ON CAR

0244 PM     FLASH FLOOD      1 ESE LENOX             42.36N  73.27W
07/28/2014                   BERKSHIRE          MA   FACEBOOK

            2 FEET OF MOVING WATER ACROSS HOUSATONIC ST

0345 PM     FLASH FLOOD      1 E NORTH WINDHAM       43.22N  72.72W
07/28/2014                   WINDHAM            VT   PUBLIC

            TATER HILL GOLF COURSE ACCESS ROAD WASHED OUT

&&

EVENT NUMBER ALY1400438 ALY1400445 ALY1400446 ALY1400440 ALY1400441
ALY1400442 ALY1400443 ALY1400444 ALY1400447

SND
Special weather statement, Jul 28, 6:34 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT MON JUL 28 2014

NYZ041-053-054-083-084-VTZ013-282315-
BENNINGTON VT-SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-NORTHERN SARATOGA NY-
634 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS IN
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM WEST GLENS FALLS TO 7 MILES WEST OF SALEM TO
HOOSICK FALLS...OR ALONG A LINE EXTENDING FROM GLENS FALLS TO 7 MILES
WEST OF SALEM TO HOOSICK FALLS...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
GLENS FALLS AND FORT EDWARD BY 645 PM EDT...
HUDSON FALLS...SALEM AND FORT EDWARD BY 650 PM EDT...
SHAFTSBURY BY 655 PM EDT...
ARLINGTON BY 705 PM EDT...
MANCHESTER BY 715 PM EDT.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4292 7294 4286 7342 4317 7358 4328 7394
      4335 7346 4324 7310 4304 7300 4293 7301
TIME...MOT...LOC 2234Z 259DEG 18KT 4326 7370 4319 7346
          4296 7334

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:27 AM EDTSpecial Weather StatementALYBennington, Windham63 min
Jul 28, 8:32 AM EDTSpecial Weather StatementALYBennington, Windham58 min
Jul 28, 3:35 PM EDTFlash Flood WarningALYWindham6 hr
Jul 28, 3:47 PM EDTSpecial Weather StatementALYWindham28 min
Jul 28, 6:34 PM EDTSpecial Weather StatementALYBennington41 min
Jul 28, 7:43 PM EDTAreal Flood AdvisoryALYBennington3 hr

Nearby

River Flood Warnings in Vermont, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.